Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 60, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 7, 2008, 2:58 PM CDT for Haskell County, Throckmorton County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2008, 2:58 PM CDT (19:58 UTC)
- Expired
- May 7, 2008, 3:30 PM CDT
- In force
- 32 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Haskell County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 94 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -374 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 398 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 071959 TORSJT TXC207-447-072030- /O.NEW.KSJT.TO.W.0060.080507T1958Z-080507T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 258 PM CDT WED MAY 7 2008 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN HASKELL COUNTY IN WEST CENTRAL TEXAS... NORTHWESTERN THROCKMORTON COUNTY IN WEST CENTRAL TEXAS... * UNTIL 330 PM CDT * AT 256 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO 2 MILES NORTHWEST OF WEINERT...OR ABOUT 14 MILES NORTH OF HASKELL...MOVING EAST AT 30 MPH. * THE TORNADO WILL REMAIN OVER MAINLY RURAL AREAS OF... NORTHEASTERN HASKELL AND NORTHWESTERN THROCKMORTON COUNTIES. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. LAT...LON 3340 9930 3332 9925 3330 9974 3339 9983 TIME...MOT...LOC 1958Z 257DEG 26KT 3335 9963 $$
1 follow-up statement
000 WWUS54 KSJT 072023 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 322 PM CDT WED MAY 7 2008 TXC207-447-072030- /O.CON.KSJT.TO.W.0060.000000T0000Z-080507T2030Z/ HASKELL TX-THROCKMORTON TX- 322 PM CDT WED MAY 7 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR NORTHWESTERN THROCKMORTON AND NORTHEASTERN HASKELL COUNTIES... AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS THUNDERSTORM WAS LOCATED OVER EXTREME NORTHEASTERN HASKELL COUNTY...MOVING EAST AT 30 MPH. THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN HASKELL AND NORTHWESTERN THROCKMORTON COUNTIES. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3340 9930 3332 9925 3331 9958 3339 9966 TIME...MOT...LOC 2022Z 257DEG 26KT 3339 9943 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 7, 12:40 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, May 7, 12:40 PM CDT, 2 hours 18 minutes before
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
Hazardous weather outlook, May 7, 10:35 AM CDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1035 AM CDT WED MAY 7 2008 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-081545- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 1035 AM CDT WED MAY 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON UNTIL 7 PM WEST OF A LINE FROM SWEETWATER...TO SAN ANGELO...TO SONORA. WEST WINDS OF 25 TO 30 MPH WITH GUSTS OVER 40 MPH WILL BE POSSIBLE...AND RELATIVE HUMIDITY VALUES WILL DROP TO NEAR SINGLE DIGIT READINGS. IN ADDITION...THE WINDY CONDITIONS MAY CAUSE BLOWING DUST TO AFFECT THE AREA...AND WILL MAKE DRIVING DIFFICULT ALONG AREA ROADWAYS...AND ESPECIALLY HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 7, 1:52 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 152 PM CDT WED MAY 7 2008 TXZ098-071945- HASKELL TX- 152 PM CDT WED MAY 7 2008 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 PM CDT FOR HASKELL COUNTY... AT 146 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 9 MILES NORTHWEST OF SAGERTON...OR ABOUT 18 MILES NORTH OF HAMLIN...MOVING EAST AT 21 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SAGERTON BY 205 PM CDT RULE BY 215 PM CDT HASKELL BY 240 PM CDT WEINERT BY 245 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, May 7, 2:41 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 241 PM CDT WED MAY 7 2008 TXZ098-099-072045- HASKELL TX-THROCKMORTON TX- 241 PM CDT WED MAY 7 2008 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT FOR HASKELL AND THROCKMORTON COUNTIES... AT 239 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 8 MILES WEST OF IRBY...OR ABOUT 5 MILES NORTHEAST OF HASKELL...MOVING EAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... IRBY BY 255 PM CDT THE INTERSECTION OF US-380 AND HIGHWAY 222 BY 325 PM CDT THROCKMORTON BY 345 PM CDT PEA TO DIME SIZE HAIL AND WIND GUSTS TO 55 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 3:00 AM CDT | Wind Advisory | SJT | Coke, Concho, Crockett, Fisher, Irion, Jones and 7 more | 16 hr |
| May 7, 4:21 AM CDT | Red Flag Warning | SJT | Coke, Crockett, Fisher, Irion, Nolan, Schleicher and 3 more | 16 hr |
| May 7, 2:53 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 52 min |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.